Alert archive / Iowa / River Flood Warnings in 2010

River Flood Warning 27, NWS La Crosse, WI

July 7, 2010Clayton County, Iowa

NWS La Crosse, WI issued this river flood warning at Jul 7, 2010, 2:58 PM CDT for Clayton County, Iowa. It took effect at Jul 7, 2010, 10:41 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2010, 2:58 PM CDT (19:58 UTC)
In effect from
Jul 7, 2010, 10:41 PM CDT
Expired
Jul 8, 2010, 1:41 PM CDT
In force
15 hr
Issued by
NWS La Crosse, WI
Flood severity
Minor

County Clayton County, IA

The radar

The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey River at Garber (GRBI4).

Action stage
14 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 7, 5:25 AM CDT, 9 hours 33 minutes earlier.

Area forecast discussion, Jul 7, 5:25 AM CDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
525 AM CDT WED JUL 7 2010

.UPDATE...850MB-SURFACE ANALYSIS AT 00Z SHOWED THE RICH MOISTURE
POOL ALONG I-80 CORRIDOR AND SLIGHTLY NORTH. HAVE BEEN WATCHING
PROFILERS ALL NIGHT WITH 10-20KT SOUTHERLY FLOW OVER IA/IL ADVECTING
THIS NORTHWARD WHERE 200-300 J/KG OF MUCAPE STILL REMAINS. BOTH THE
850MB AND 925MB 10Z PROFILERS ARE SHOWING WEAK...ALONG
STREAMLINE /SPEED/ MOISTURE CONVERGENCE IN A BROAD AREA ACROSS IOWA
AND NRN IL/SRN WI. THIS CONVERGENCE IS MAINLY SPEED CONVERGENT FLOW
FROM 15KTS NEAR KMLI TO 5-10KTS ACROSS WI. NOT MUCH...BUT AIR MASS IS
SO MOIST IN THE LOW LEVELS IT IS UNSTABLE TO A LITTLE PUSH.

NCEP RUC LOOKING PRETTY GOOD WITH THE WIND FLOW IN THESE LOW-LEVELS
AND MOISTURE CONVERGENCE THIS MORNING. AS THE DAY PROGRESSES...
THE FLOW BEGINS TO BACK TOWARD THE S-SE AND FOCUS OF CONVERGENCE
SHIFTS NORTHWEST TOWARD THE COLD FRONT FROM HAYWARD TO KMSP-KOMA BY
21Z. THUS...BELIEVE THE MORNING SHOWERS MAY GIVE A BREAK MID-DAY AS
ATMOSPHERE ADJUSTS BACK TO THE WEST WITH THE FORCING.

WILL BE SENDING AN UPDATED FORECAST TO BETTER REFLECT THE MORNING
RAIN CHANCES...ESPECIALLY ACROSS THE SOUTHERN PART OF THE FORECAST
AREA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

BAUMGARDT
Hazardous weather outlook, Jul 7, 4:17 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
417 AM CDT WED JUL 7 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-081100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
417 AM CDT WED JUL 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND PORTIONS OF SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

MORNING FOG WILL REDUCE VISIBILITIES IN SOME AREAS TO LESS THAN 1/4
OF A MILE.

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA TODAY AND
TONIGHT...BUT DUE TO LIMITED ORGANIZATION AND UNFAVORABLE WIND
PROFILES...LIGHTNING AND LOCALLY HEAVY RAINFALL ARE THE MAIN HAZARDS.
ANY STORMS THAT BECOME ANCHORED IN THE SAME AREA FOR SOME TIME COULD
PRODUCE A QUICK INCH OF RAIN AND LEAD TO LOCAL WATER PROBLEMS.

PORTIONS OF THE KICKAPOO RIVER ARE RUNNING AT BANKFULL STAGE OR
ARE EXPECTED TO REACH FLOOD STAGE TODAY OR THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT MOVING THROUGH THURSDAY WILL PROVIDE NON-SEVERE
THUNDERSTORM CHANCES...MAINLY TO WISCONSIN AND NORTHEAST IOWA.
LIGHTNING AND LOCALIZED HEAVY RAIN ARE THE MAIN HAZARDS.

THUNDERSTORM CHANCES LOOK TO RETURN SUNDAY INTO TUESDAY...BUT IT
IS STILL TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...ANY
RECENT RAINFALL...HIGH WATER OR FLOODING REPORTS WOULD BE GREATLY
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BAUMGARDT

In the hours before

Local storm report, Jul 7, 9:06 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
906 AM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     HEAVY RAIN       1 WNW OELWEIN           42.68N 91.93W
07/07/2010  M3.50 INCH       FAYETTE            IA   TRAINED SPOTTER

            STREETS FLOODING THAT NORMALLY DO NOT FLOOD.

&&

SHEA
Local storm report, Jul 7, 9:42 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
942 AM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     HEAVY RAIN       2 S OELWEIN             42.65N 91.91W
07/07/2010  E3.20 INCH       FAYETTE            IA   BROADCAST MEDIA

            ESTIMATED TOTAL FROM KOEL RADIO

&&

SHEA
Local storm report, Jul 7, 10:54 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 AM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLOOD            OELWEIN                 42.68N 91.91W
07/07/2010                   FAYETTE            IA   FIRE DEPT/RESCUE

            MANY HOMES WITH FLOODED BASEMENTS AND SOME STRUCTURAL
            DAMAGE. SOME ROADS WITH SURFACE DAMAGE AND COUNTY ROADS
            CLOSED.

&&

SHEA
Local storm report, Jul 7, 12:05 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1205 PM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       1 N OELWEIN             42.69N 91.91W
07/07/2010  M4.10 INCH       FAYETTE            IA   TRAINED SPOTTER

&&

SHEA
Local storm report, Jul 7, 12:06 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1206 PM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HEAVY RAIN       MOUNT STERLING          43.31N 90.93W
07/07/2010  M1.67 INCH       CRAWFORD           WI   AMATEUR RADIO

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:20 PM CDTAreal Flood AdvisoryARXCrawford, Grant2 hr
Jul 7, 8:02 AM CDTFlash Flood WatchARXCrawford, Grant, Richland, Vernon20 hr
Jul 7, 12:07 PM CDTAreal Flood AdvisoryARXCrawford, Richland, Vernon3 hr
Jul 7, 6:48 PM CDTAreal Flood AdvisoryARXClark, Taylor2 hr
Jul 7, 7:47 AM CDTFlash Flood WarningARXFayette4 hr
Jul 7, 8:46 AM CDTAreal Flood AdvisoryARXAllamakee, Clayton, Winneshiek5 hr
Jul 7, 2:39 PM CDTRiver Flood WarningARXClayton19 hr

Nearby

River Flood Warnings in Iowa, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.